Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 47, NWS Binghamton, NY

August 12, 2000Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 12, 2000, 9:01 AM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2000, 9:01 AM EDT (13:01 UTC)
Expired
Aug 12, 2000, 12:00 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Sullivan County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 121304
FFWBGM
NYC105-121600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
901 AM EDT SAT AUG 12 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK.

* UNTIL NOON EDT.

* AT 900 AM EDT...RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY
  RAINFALL...NEAR BETHEL...OR ABOUT OVER FOSTERDALE...STATIONARY.


SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING IN COCHECTON CENTER AND EAST COCHECTON. RAPID RISES CAN BE 
EXPECTED ON TENMILE RIVER AND NEARBY CREEKS.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GTROUND.

LAT...LON 4181 7512 4151 7500 4173 7492 4187 7500

$$

** BRADY **

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:43 AM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Aug 12, 2:43 AM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 AM EDT SAT AUG 12 2000

CLSD LOW...AMAZING FOR EARLY AUG...WILL DROP SOUTH TO THE VA/NC BRDR
BY 12Z MON. ATTM...CIRC CNTR IS JUST SOUTH OF ROC. ETA FCST THE H5
LOW TO BE NEAR CTP BY 12Z...AND DCA BY 00Z SUN. THIS BRINGS THE MAX
ELY FLOW AND PCPN INTO THE NY FCST AREA BETWEEN 12 AND 18Z TODAY.
SFC LOW DEEPENS LTR TODAY AND TNGT AND ENHANCES THE FLOW OVER NERN
PA TNGT BRINGING THE MAX PCPN THERE AT THAT TIME. OVER NY...HGTS
BEGIN TO RISE THIS AFTN AND TNGT AS THE LOW DROPS AWAY.

SOME HOPE FOR SUNDAY AS THE UPPER LOW MOVES TO ERN VA AND BEGINS TO
FILL. SFC LOW IS BROAD AND WELL OUT TO SEA. XPCT AT LEAST SOME BRKS
OF SUN...ESP OVER THE NRN AND WRN ZONES AS A WEAK SFC HI AND DRIER
AIR WRKS IN. STILL...WITH THE RELATIVELY COOL AIR ALOFT...WLD XPCT
PLENTY OF CU FRMG WITH ANY SUN.

SO...FCST IN REAL GOOD SHAPE SO LTL CHG ATTM. WRK ZONES SOON...
FINALS AROUND 3 AM.

.BGM...NONE.

MORFORD

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:07 PM EDTFlash Flood WarningBGMSullivan3 hr
Aug 12, 12:00 PM EDTFlash Flood WarningBGMSullivan2 hr
Aug 12, 2:05 PM EDTFlash Flood WarningBGMSullivan4 hr
Aug 12, 6:00 PM EDTFlash Flood WarningBGMSullivan4 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.